Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 26, NWS Austin/San Antonio, TX

July 20, 2007Guadalupe County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jul 20, 2007, 3:00 PM CDT for Guadalupe County, Texas. It took effect at Jul 20, 2007, 4:07 PM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2007, 3:00 PM CDT (20:00 UTC)
In effect from
Jul 20, 2007, 4:07 PM CDT
Expired
Jul 21, 2007, 1:43 PM CDT
In force
22 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Guadalupe County, TX

The radar

The Austin/San Antonio radar (KEWX), 16 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River at Seguin (SEGT2).

Action stage
17 ft
Minor stage
19 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08169740, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 202000
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 PM CDT FRI JUL 20 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  GUADALUPE RIVER 
  
NUMEROUS SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.

ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.


TXC187-210800-
/O.NEW.KEWX.FL.W.0026.070720T2351Z-070721T1212Z/
/SEGT2.1.ER.070720T2351Z.070721T0000Z.070721T0012Z.NO/
300 PM CDT FRI JUL 20 2007

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GUADALUPE RIVER AT SEGUIN.
* FROM THIS AFTERNOON TO SATURDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:50 PM FRIDAY THE STAGE WAS 13.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE TO AROUND 20 FEET THIS AFTERNOON.
* IMPACT...AT 19.0 FEET...MINOR LOWLAND FLOODING IS IN LOW AREAS OF THE FLOOD 
  PLAIN APPROACHING BUT NOT REACHING LOWEST HOMES IN SEGUIN.  RUNOFF DOWN WALNUT
  BRANCH NORTHWEST OF DOWNTOWN IS A THREAT TO LOWEST HOMES AND APARTMENTS.


&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  SEGUIN             4   19   13.5   FRI 03 PM  10.1   3.5   2.9   2.7   2.5

$$
2 follow-up statements
000 
WGUS44 KEWX 202113
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
413 PM CDT FRI JUL 20 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  GUADALUPE RIVER 
  
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.

ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.


TXC187-210913-
/O.EXT.KEWX.FL.W.0026.070720T2107Z-070721T1642Z/
/SEGT2.2.ER.070720T2037Z.070721T0000Z.070721T0442Z.NO/
413 PM CDT FRI JUL 20 2007

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... 
THE FLOOD WARNING CONTINUES FOR 
  THE GUADALUPE RIVER AT SEGUIN.
* UNTIL SATURDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:55 PM FRIDAY THE STAGE WAS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...RISE TO AROUND 24 FEET THIS EVENING.
* IMPACT...AT 23.0 FEET...MODERATE LOWLAND FLOODING THREATENS 
  HOMES IN THE GLEN COVE SUBDIVDISION IN SEGUIN.  ROADS AND 
  LOW BRIDGES NEAR THE RIVER ARE FLOODED AND DANGEROUS.  
  RUNOFF DOWN WALNUT BRANCH NORTHWEST OF DOWNTOWN THREATENS 
  LOWEST HOMES AND APARTMENTS.
  
&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  SEGUIN             4   19   21.0   FRI 04 PM  13.2   1.8   1.4   1.3   1.2

$$
000 
WGUS44 KEWX 202209
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
509 PM CDT FRI JUL 20 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  GUADALUPE RIVER 
  
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.

ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.


TXC187-211009-
/O.EXT.KEWX.FL.W.0026.000000T0000Z-070721T1843Z/
/SEGT2.3.ER.070720T2037Z.070721T0000Z.070721T0643Z.NO/
509 PM CDT FRI JUL 20 2007

...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY... 
THE FLOOD WARNING CONTINUES FOR 
  THE GUADALUPE RIVER AT SEGUIN.
* UNTIL SATURDAY AFTERNOON ...OR UNTIL THE WARNING IS CANCELLED.
* AT  5:00 PM FRIDAY THE STAGE WAS 24.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...RISE TO AROUND 26 FEET THIS EVENING.
* IMPACT...AT 26.0 FEET...MAJOR FLOODING DAMAGES SEVERAL HOMES IN THE GLEN COVE 
  SUBDIVISION AND DOWNSTREAM.  NUMEROUS ROADS...STREETS AND BRIDGES ARE 
  EXTREMELY DANGEROUS.  LIVESTOCK SHOULD BE MOVED FROM THE FLOOD PLAIN 
  IMMEDIATELY.

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  SEGUIN             4   19   24.0   FRI 05 PM  13.2   1.8   1.4   1.3   1.2

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 20, 12:29 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jul 20, 12:29 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1229 PM CDT FRI JUL 20 2007

.AVIATION...
MOIST AND UNSTABLE AIRMASS WILL ALLOW SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS TO CONTINUE ACROSS SOUTH CENTRAL TEXAS TAF SITES.
THIS WILL MAINTAIN WIDESPREAD MVFR CIGS, PATCHY IFR CIGS AND MVFR
VSBYS, AND ISOLATED LIFR CIGS AND IFR VSBYS. WINDS WILL BE
VARIABLE AT LESS THAN 10 KTS, HOWEVER GUSTS TO 30 KTS ARE POSSIBLE
IN AND NEAR THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 1213 PM CDT FRI JUL 20 2007/

DISCUSSION...
FFA ISSUED LATE THIS MORNING DUE LARGELY TO A RAPID FLARE-UP OF
THUNDERSTORMS NEAR THE SAT AREA SET TO MOVE THROUGH AN ALREADY
RAIN SOAKED AUS AREA. THE RECENT RAINFALL TRENDS HAVE DEVIATED
FROM THE USUAL INTERMITTENT AND MOSTLY MODERATE DAYTIME RAINS
INTERVALS FOLLOWED BY RELATIVE CALM OVERNIGHT WEATHER AS HAD BEEN
OCCURRING EARLIER THIS WEEK. ALTHOUGH THE LOW PRESSURE SYSTEM
RESPONSIBLE FOR TODAYS DELUGE IS WELL TO THE WEST NEAR ELP AND
MOVING WESTWARD, VERY HIGH AMOUNTS OF LOW LEVEL MOISTURE ARE
CONFIRMED BY SURFACE DEWPOINTS IN THE MID TO UPPER 70S OVER OUR
SOUTHERN COUNTIES. MODEL QPF AMOUNTS APPEAR TO BE A BIT UNDERDONE,
BUT THE NAM AND GFS DO SHOW THE SAME TREND FOR THE HEAVY RAINS TO
SLOWLY SHIFT FOCUS FROM EAST TO WEST ACROSS OUR FORECAST AREA THIS
AFTERNOON THROUGH LATE TONIGHT. SOME SLIGHT ADJUSTMENTS WERE MADE
TO TEMPS AND POPS BUT SHOULD BE MOSTLY UNNOTICEABLE.

PREV DISCUSSION... /ISSUED 349 AM CDT FRI JUL 20 2007/

DISCUSSION...
WET WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND AS MOIST
AIRMASS REMAINS ENTRENCHED ACROSS THE SOUTHERN HALF OF TEXAS.
MODEL GUIDANCE INDICATES CONTINUED ABNORMALLY HIGH PRECIPITABLE
WATER VALUES ACROSS THE REGION WITH VALUES HOVERING NEAR 2 INCHES.
SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING AND MOVING NORTH
ACROSS THE REGION AND WILL BECOME MORE NUMEROUS ONCE DAYTIME
HEATING PLAYS A ROLE. OCCASIONAL HEAVY DOWNPOURS WILL LIKELY LEAD
TO LOCALIZED FLOODING...PARTICULARLY OF FLOOD PRONE AREAS...BUT
WIDESPREAD FLOODING IS NOT ANTICIPATED SO A FLASH FLOOD WATCH IS
NOT NECESSARY ATTM. THE CONVECTIVE ACTIVITY WILL DECREASE ONCE
DAYTIME HEATING IS LOST...BUT WILL STILL LIKELY SEE SHOWERS
THROUGH THE OVERNIGHT HOURS.

SATURDAY WILL BE WET BUT WILL ALSO BE A DAY OF TRANSITION AS A
RIDGE AXIS EXTENDS INTO THE REGION. THIS AXIS...COURTESY OF AN
UPPER LEVEL HIGH TO OUR NORTHWEST...WILL LEAD TO LESS MOISTURE
ACROSS THE REGION AND THEREFORE A REDUCTION IN THE CHANCE FOR
RAIN. HOWEVER...THE RIDGES INFLUENCES WILL BE WEAK ENOUGH THAT
THERE WILL STILL BE AT LEAST A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS THROUGH THE BEGINNING OF NEXT WEEK. THE RIDGE WILL
WEAKEN DURING MID-WEEK WITH STRONG EASTERLIES EXPECTED ALONG THE
TEXAS COAST. THIS WILL LEAD TO GREATER CLOUD COVERAGE AND AT LEAST
A SLT TO LOW-END CHC FOR MORE RAIN.

GENERALLY STAYED WITHIN A FEW DEGREES OF GFS(X) TEMP NUMBERS WITH
DAYTIME HIGHS FRIDAY AND SATURDAY WELL BELOW NORMAL DUE TO
EXPANSIVE CLOUD COVERAGE LIMITING HEATING AS WELL AS RAIN-COOLING
EFFECTS. COULD ALSO POSSIBLY SEE NEW...OR TIED...RECORDS AT SOME
SITES FOR LOW MAXIMUM TEMPERATURES TODAY.

RECORD LOW MAXIMUM TEMPERATURES FOR 20 JULY:

AUSTIN MABRY..........84 DEGREES IN 1967
AUSTIN BERGSTROM......86 DEGREES IN 1999
SAN ANTONIO...........80 DEGREES IN 1926
DEL RIO...............82 DEGREES IN 1959

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              85  72  85  72  92 / 100  70  60  40  20
AUSTIN BERGSTROM INTL AIRPORT  85  71  87  70  90 / 100  70  60  40  20
DEL RIO INTL AIRPORT           86  72  86  73  90 /  70  60  70  50  20
SAN ANTONIO INTL AIRPORT       84  71  85  70  91 /  80  70  60  50  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...EDWARDS...FAYETTE...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...LAVACA...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...
WILLIAMSON...WILSON.

&&

18/04
Hazardous weather outlook, Jul 20, 4:01 AM CDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
401 AM CDT FRI JUL 20 2007

TXZ171>173-183>194-202>209-217>225-228-211115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
401 AM CDT FRI JUL 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
OCCASIONAL RAIN WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IS
EXPECTED TODAY THROUGH THE EVENING ACROSS SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY. LOCALLY HEAVY RAIN IS POSSIBLE. THIS MAY
LEAD TO LOCALIZED FLOODING OF FLOOD PRONE AREAS.

.DAY TWO...SATURDAY...
A MOIST AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS. THIS WILL
LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTH
CENTRAL TEXAS SATURDAY. THESE STORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL WHICH MAY CAUSE FLASH FLOODING.

.DAY THREE...SUNDAY...
THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE
WEST PART OF SOUTH CENTRAL TEXAS TO A CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE EAST PART OF THE AREA. SOME LOCALLY HEAVY
RAIN IS POSSIBLE.

.DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY...
A FAIRLY WET JULY PATTERN WILL CONTINUE WITH A CHANCE OF MAINLY
DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 20, 12:43 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1243 PM CDT FRI JUL 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       10 NNW AUSTIN           30.44N 97.81W
07/20/2007  M0.00 INCH       TRAVIS             TX   CO-OP OBSERVER

            AGHT2 AUSTIN GREAT HILLS. 1.51 FROM 700 AM TO 830 AM.

0830 AM     HEAVY RAIN       8 NNW AUSTIN            30.41N 97.80W
07/20/2007  M0.00 INCH       TRAVIS             TX   UTILITY COMPANY

            LCRA GAUGE AT BULL CREEK AND LOOP 360. 1.68 FROM 700 AM
            TO 830 AM.

&&

DC
Local storm report, Jul 20, 1:46 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
146 PM CDT FRI JUL 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     HEAVY RAIN       NEW BRAUNFELS           29.70N 98.12W
07/20/2007  M0.00 INCH       COMAL              TX   ASOS

            5.71 INCHES MEASURED BY NEW BRAUNFELS ASOS SINCE 9 AM.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:46 AM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jul 20, 11:48 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more48 hr
Jul 20, 12:34 PM CDTFlash Flood WarningEWXBexar, Guadalupe, Hays, Karnes, Wilson3 hr
Jul 20, 12:34 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe, Hays, Karnes, Wilson3 hr
Jul 20, 1:31 PM CDTFlash Flood WarningEWXAtascosa119 min
Jul 20, 1:53 PM CDTFlash Flood WarningEWXBlanco, Kendall97 min
Jul 20, 2:13 PM CDTRiver Flood WarningEWXComal, Guadalupe17 hr
Jul 20, 2:13 PM CDTRiver Flood WarningEWXComal, Guadalupe19 hr
Jul 20, 3:17 PM CDTFlash Flood WarningEWXAtascosa, Bandera, Bexar, Blanco, Caldwell, Comal and 10 more4 hr
Jul 20, 4:51 PM CDTRiver Flood WarningEWXHays94 min
Jul 20, 5:42 PM CDTRiver Flood WarningEWXKarnes4 days
Jul 20, 5:52 PM CDTFlash Flood WarningEWXDimmit, Maverick, Zavala4 hr
Jul 20, 6:43 PM CDTRiver Flood WarningEWXComal, Gonzales, Guadalupe27 hr
Jul 20, 6:57 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe, Karnes, Wilson3 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.